Island Health has issued an overdose advisory for Nanaimo. (Black Press file photo)

Island Health has issued an overdose advisory for Nanaimo. (Black Press file photo)

Health authority issues overdose advisory for Nanaimo

People using bright and dark purple substances, sold as ‘down’/opioids at risk, says Island Health

Island Health has issued an overdose advisory for Nanaimo.

In a social media post, the health authority said the number of people overdosing on drugs has been increasing and people who use “bright purple and dark purple substances sold as ‘down’/opioids face increased risk from both injection and inhalation.”

If you see someone overdosing, call 911 and stay with them, said Island Health, administer naloxone and give them one breath every seconds.

Island Health also suggests users carry naloxone and visit the Nanaimo area overdose prevention service site at 437 Wesley St., which is open daily from 11 a.m. to 9 p.m.

For other overdose prevention locations, go here and for more on overdose prevention services, go here.

READ ALSO: Island could be at worst point of overdose crisis yet, says health officer


More from the News Bulletin on Facebook and Twitter

Nanaimooverdosestreet drugs